MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On e801 analyzer serial number (b)(6), the calibration was performed on (b)(6) 2025.The qc was performed with reagent lot number 828502 and was within the specified ranges.On e801 analyzer serial number (b)(6), the qc was performed with reagent lot number 828502 and was within the specified ranges.The samples were requested for investigation.The investigation is ongoing.Medwatch field e1 initial reporter establishment name - the full facility name was provided as (b)(6).
 
Event or Problem Description
We received an allegation about discrepant results for 2 patients tested with elecsys syphilis assay on cobas e 801 module analyzers.The customer allegedly started internally applying their own grey zone for the elecsys syphilis assay of 0.5 - 1.0 coi.Samples with results in this range are then reportedly re-analyzed using the abbott architect method.The customer alleged that approximately 15 patient samples per day fall within this grey zone range.Two samples (sample 1 and sample 2) were drawn from patient 1 and tested on e 801 analyzer serial number (b)(6).Sample 1 was tested and reportedly resulted in the following: initial result: 0.849 coi (tested with elecsys syphilis and interpreted as non-reactive).1st repeat result: 1.02 s/co (tested with abbott and interpreted as reactive).2nd repeat result: negative (tested with rapid plasma reagin (rpr) method).3rd repeat result: negative (tested with immuno blot method).Sample 2 was tested on (b)(6) 2025 and reportedly resulted in the following: initial result: 169 coi (tested with elecsys syphilis and interpreted as reactive).1st repeat result: 170 coi (tested with elecsys syphilis and interpreted as reactive).2nd repeat result: 171 coi (tested with elecsys syphilis and interpreted as reactive).3rd repeat result: 26.72 s/co (tested with abbott and interpreted as reactive).4th repeat result: positive (tested with rapid plasma reagin (rpr) method).5th repeat result: positive (tested with immuno blot method).On (b)(6) 2025, patient 2 was tested on e801 analyzer serial number (b)(6) and reportedly resulted in the following: initial result: 0.716 coi (tested with elecsys syphilis and interpreted as non-reactive).Repeat result: 1.72 s/co (tested with abbott and interpreted as reactive).For patient 1 and patient 2, all blood products derived from these donations were reportedly blocked.
 
Additional Manufacturer Narrative
The provided data showed that several calibration events were within the expected ranges.The samples were not provided for investigation.The product labeling states: "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." false results may occur in elecsy syphilis; sensitivity and specificity are less than 100%.The investigation did not identify a product problem.The elecsys syphilis assay performs within specifications.The cause of the event could not be determined.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23303636
Report Number1823260-2025-04201
Device Sequence Number4863838
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberSYPHILIS
Device Catalogue Number09015051190
Device Lot Number82850201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown